Abstract
We study the multiplicative (nonscalar) complexity μ(Md,n) for the class Md,n of complex polynomials in n variables of degree at most d. It is shown that the relation μ(Md,n) ≍ n⌈d/2⌉ holds for any constant d ≥ 2. The lower bound for odd values of d in this relation is new. For the case of cubic polynomials we prove more accurate bounds n2/18 ≲ μ(M3,n) ≲ n2/4.
Originally published in Diskretnaya Matematika (2022) 34, №3, 85–89 (in Russian).
References
[1] Paterson M. S., Stockmeyer L. J., “On the number of nonscalar multiplications necessary to evaluate polynomials”, SIAM J. Comput., 2 (1973), 60–66.Search in Google Scholar
[2] Burgisser P., Clausen M., Shokrollahi M. A., Algebraic complexity theory, Springer-Verlag, Berlin-Heidelberg, 1997, 646 pp.Search in Google Scholar
[3] Chen X., Kayal N., Wigderson A., “Partial derivatives in arithmetic complexity and beyond”, Found. and Trends in Theoret. Comput. Sci., 6:1–2 (2011), 1–138.Search in Google Scholar
[4] Lovett S., “Computing polynomials with few multiplications”, Theory of Computing, 7 (2011), 185–188.Search in Google Scholar
[5] Baur W., Strassen V., “The complexity of partial derivatives”, Theoret. Comput. Sci., 22 (1983), 317–330.Search in Google Scholar
[6] Nechiporuk E. I., “On the complexity of schemes in some bases containing nontrivial elements with zero weights”, Problemy kibernetiki, 8, M.: Fizmatlit, 1962, 123–160 (in Russian).Search in Google Scholar
[7] Mirwald R., Schnorr C. P., “The multiplicative complexity of quadratic Boolean forms”, Theoret. Comput. Sci., 102 (1992), 307–328.Search in Google Scholar
© 2024 Walter de Gruyter GmbH, Berlin/Boston
Articles in the same Issue
- Frontmatter
- Weakly supercritical branching process in unfavourable environment
- Classes of piecewise quasiaffine transformations on dihedral, quasidihedral and modular maximal-cyclic 2-groups
- On the multiplicative complexity of polynomials
- On the complexity of realizations of Boolean functions in some classes of hypercontact circuits
- On the rate of convergence of quasigroup convolutions of probability distributions
Articles in the same Issue
- Frontmatter
- Weakly supercritical branching process in unfavourable environment
- Classes of piecewise quasiaffine transformations on dihedral, quasidihedral and modular maximal-cyclic 2-groups
- On the multiplicative complexity of polynomials
- On the complexity of realizations of Boolean functions in some classes of hypercontact circuits
- On the rate of convergence of quasigroup convolutions of probability distributions